Atypical Bullous Sweet Syndrome.
Jonathan London, John Patresan, Alexander Belkin et al.
✦ AI-curated · Sources linked
Case in brief
A 71-year-old male with acute myeloid leukemia presented with bullous Sweet syndrome after receiving pegfilgrastim and quizartinib. He exhibited fever, leukocytosis, and tender bullous skin lesions characterized by neutrophilic infiltrate. The condition resolved following the discontinuation of the medications, highlighting the association between these treatments and the development of Sweet syndrome.
What made this case unusual
The case is notable for the development of bullous Sweet syndrome, a rare manifestation, following the use of pegfilgrastim and quizartinib, which has been infrequently reported.
Diagnostic / clinical pearl
Clinicians should be aware of the potential for bullous Sweet syndrome in patients receiving pegfilgrastim and FLT3 inhibitors, as early recognition can facilitate timely management.
Why it matters
This case underscores the need for vigilance regarding drug-induced dermatological reactions in patients undergoing treatment for acute myeloid leukemia.